Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 24, 2002, 12:19 AM CST for Arkansas County, Desha County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2002, 12:19 AM CST (06:19 UTC)
- Expired
- Dec 24, 2002, 2:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Arkansas County, AR, Desha County, AR
The radar
The Little Rock radar (KLZK), 123 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 717 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 240619
FFWLIT
ARC001-041-240830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 AM CST TUE DEC 24 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
DESHA COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 230 AM CST
* AT 1215 AM...RADAR SHOWED RAINFALL CONTINUING ACROSS THE WARNED
AREA. LAW ENFORCEMENT OFFICIALS HAVE REPORTED WATER OVER SOME ROADS
IN ARKANSAS AND DESHA COUNTIES. RAIN WILL CONTINUE UNTIL AT LEAST
230 AM...WITH ANOTHER HALF INCH TO AN INCH OF RAIN EXPECTED.
FLOODING WILL CONTINUE UNTIL AFTER THE RAIN STOPS AND THE WATER IS
ABLE TO DRAIN AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LITTLE ROCK.
LAT...LON 3407 9094 3403 9108 3380 9107 3371 9122
3362 9115 3355 9126 3360 9141 3376 9144
3380 9152 3396 9152 3400 9135 3418 9148
3425 9170 3447 9170 3449 9159 3458 9151
3455 9133 3435 9111 3414 9109
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 9:30 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 23, 9:30 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 PM CST MON DEC 23 2002 ...NO UPDATES PLANNED THIS EVENING... CURRENT FORECAST SEEMS TO HAVE THE SITUATION UNDER CONTROL AND NO REAL CHANGES ARE ANTICIPATED. CURRENT WATER VAPOR PICTURE SHOWING THE DRY SLOT THAT WAS APPROACHING THE AREA HAS DECREASED AND MOISTURE IS FILLING BACK IN. EVEN THOUGH PRECIP HAS ENDED ACROSS PARTS OF THE CWA...EXPECT IT TO FILL BACK IN AS A STRONG UPPER LEVEL DISTURBANCE STILL HAS TO SWING THROUGH. WSR 88-D ALREADY SHOWING RETURNS OVER EASTERN OKLAHOMA AND TEXAS AND EXPECT THIS TO MOVE THROUGH DURING THE NIGHT. LAW ENFORCEMENT OFFICIALS ACROSS THE WARNING AREA REPORT 3 TO 4 INCHES ON THE GROUND IN BOONE COUNTY...2 TO 3 INCHES IN MARION AND AN INCH OR TWO IN BAXTER COUNTY. ONLY AN INCH SO FAR IN IZARD COUNTY BUT STILL EXPECTING FORECASTED AMOUNTS TO BE REACHED AS NEXT BAND OF PRECIP MOVES THROUGH. RAIN WILL CONTINUE FOR MOST OF THE NIGHT ACROSS THE CENTRAL AREA ALTHOUGH IT MAY END BRIEFLY. NO SIGNIFICANT FLOODING PROBLEMS HAVE BEEN NOTED SO FAR ACROSS THE SOUTH EXCEPT FOR ARKANSAS AND DESHA COUNTIES WHERE STREET FLOODING HAS BEEN REPORTED. WILL CONTINUE TO MONITOR THIS PART OF THE STATE AS RAIN SHOULD PERSIST HERE MOST OF THE NIGHT. WILL UPDATE THE GRIDS TO REFLECT CURRENT TRENDS. .LZK... AR...WINTER STORM WARNING FOR TONIGHT FOR ZONES ARZ003>006... ARZ012>013. FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ056>057...ARZ062>069. SNOW ADVISORY FOR TONIGHT FOR ZONES ARZ007...ARZ014>016...ARZ023>024. 56
Hazardous weather outlook, Dec 23, 9:05 PM CST, 3 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT... PRECIPITATION WILL CONTINUE THROUGH MOST OF THE NIGHT ACROSS ARKANSAS. ACROSS THE NORTH PART OF THE STATE...A WINTERY MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE. NATIONAL WEATHER SERVICE DOPPLER IS SHOWING THE PRECIPITATION HAS ENDED OVER THE WESTERN THIRD OF THE STATE. HOWEVER...THE PRECIPITATION IS EXPECTED TO REDEVELOP LATER TONIGHT AS A STRONG UPPER LEVEL DISTURBANCE... CURRENTLY LOCATED OVER CENTRAL OKLAHOMA...MOVES THROUGH. PRECIPITATION ASSOCIATED WITH THIS UPPER LEVEL DISTURBANCE IS CURRENTLY LOCATED IN SOUTHERN OKLAHOMA AND EASTERN TEXAS AND MOVING TOWARDS THE AREA. SEVERAL INCHES OF ADDITIONAL ACCUMULATION ARE POSSIBLE IN THE WARNED AREA BEFORE THE PRECIPITATION FINALLY ENDS. ACROSS THE CENTRAL ARKANSAS...RAIN IS LIKELY TO PERSIST EVEN THOUGH IT WILL END BRIEFLY LATE THIS EVENING. THE COLD AIR WILL BE SLOWER TO ARRIVE AND BY THE TIME IT GETS HERE...MOISTURE WILL NOT BE AS PLENTIFUL. BY THE TIME THE COLD AIR ARRIVES...ONLY A FEW SNOW FLURRIES ARE EXPECTED. IN THE SOUTH...RAIN MAY BE HEAVY AT TIMES TONIGHT...WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A CHANCE OF SNOW WILL LINGER INTO TUESDAY MORNING FOR NORTHERN AND CENTRAL ARKANSAS...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. ANOTHER DISTURBANCE WILL BRING A CHANCE OF FLURRIES ON THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:24 PM CST | Flash Flood Warning | LZK | Arkansas | 4 hr |
| Dec 23, 9:21 PM CST | Flash Flood Warning | LZK | Desha | 3 hr |
| Dec 24, 2:30 AM CST | Flash Flood Warning | LZK | Desha | 90 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.